Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 604, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 2, 2017, 6:35 PM CDT for Carter County, Jefferson County, Stephens County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2017, 6:35 PM CDT (23:35 UTC)
- Expired
- Jul 2, 2017, 7:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carter County, OK, Jefferson County, OK, Stephens County, OK
The radar
The Norman radar (KTLX), 120 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838
WUUS54 KOUN 022335 RRA
SVROUN
OKC019-067-137-030015-
/O.NEW.KOUN.SV.W.0604.170702T2335Z-170703T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
635 PM CDT SUN JUL 2 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Jefferson County in southern Oklahoma...
Southeastern Stephens County in southern Oklahoma...
Southwestern Carter County in southern Oklahoma...
* Until 715 PM CDT
* At 635 PM CDT, a severe thunderstorm was located 4 miles northwest
of Healdton, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ardmore, Lone Grove, Healdton, Wilson, Ringling, Springer, Graham
and Milo.
This includes Interstate 35 between mile markers 29 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3419 9764 3433 9765 3438 9736 3437 9713
3413 9713
TIME...MOT...LOC 2335Z 266DEG 22KT 3426 9756
HAIL...1.00IN
WIND...60MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:16 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 2, 2:16 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Norman OK 216 PM CDT Sun Jul 2 2017 .DISCUSSION... Rain chances and location of said rain continues to be main challenge moving forward the next several days. MCV moving across southwest toward central Oklahoma expected to be mechanism for development of scattered convection across portions of central into southeast Oklahoma this afternoon and evening. Sufficient instability exists for a few marginally severe storms, but should be more multicell and pulse as wind shear remains very weak. As we move through the next several days it will be tough to really nail down timing and locations, much like today will likely be driven by small scale features that will not show themselves on scales that models are able to get a handle on. Therefore will have to cont to follow the signals the models do pick up on. The first of which is a minor shortwave that drop southeast out of the high plains of CO overnight. This will aid in development of complex of storms that may move back into western Oklahoma overnight and approach central Oklahoma toward morning. This feature then continue to drift south/southeast keeping better rain chances in areas near and northeast of the OKC metro Tuesday. Next feature will be shortwave that drops south through Plains Tuesday night into Wednesday, which may provide one more day with chance of rain come Wednesday. After this we begin to come under the influence of upper ridge that build north and northeast into central Rockies into the central Plains. This will likely shut off the better rain chances and leave us with hot and muggy weather by the end of the week into next weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 90 73 90 / 30 30 40 30 Hobart OK 71 93 73 95 / 30 30 30 20 Wichita Falls TX 74 95 75 96 / 20 30 20 20 Gage OK 69 93 68 93 / 30 20 40 20 Ponca City OK 70 88 71 87 / 40 30 60 40 Durant OK 74 91 74 91 / 60 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/30
Hazardous weather outlook, Jul 2, 4:31 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 431 PM CDT Sun Jul 2 2017 OKZ004>048-050>052-TXZ083>090-032145- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 431 PM CDT Sun Jul 2 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Isolated severe storms will remain possible through Sunday evening east of areas from Enid to Oklahoma City to Waurika. Very high instability has developed which have allowed storms to strengthen very quickly. The initial line of storms will move east out of the area with the potential for redevelopment of strong to severe storms through the early evening. The main threat will be damaging winds of 70 mph and hail up to the size of half dollars. Locally heavy rainfall and frequent lightning will also be possible affecting outdoor activities today. Late tonight, additional showers and thunderstorms will move into western Oklahoma from the high plains with the potential of marginally severe thunderstorms. Locally heavy rainfall and frequent lightning will be possible as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Scattered thunderstorms are possible Monday though Thursday at times. Strong to marginally severe storms will be possible again on Monday and Tuesday, mainly across northern and central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 2, 5:13 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
513 PM CDT SUN JUL 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL COURTNEY 33.94N 97.51W
07/02/2017 E1.00 INCH LOVE OK EMERGENCY MNGR
&&
JPSpecial weather statement, Jul 2, 6:10 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
610 PM CDT SUN JUL 2 2017
OKZ028-029-040-030000-
Garvin OK-Cleveland OK-McClain OK-
610 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garvin...
southeastern Cleveland and southwestern McClain Counties Until 700 PM
CDT...
AT 608 PM CDT, a strong thunderstorm was located 6 miles northeast of
Lindsay, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Pauls Valley, Purcell, Slaughterville, Lindsay, Lexington, Maysville,
Dibble, Wayne, Washington, Paoli, Etowah, Rosedale, Criner, Payne,
Whitebead and Erin Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3477 9767 3491 9767 3495 9761 3503 9764
3517 9715 3472 9714
TIME...MOT...LOC 2308Z 255DEG 31KT 3489 9752
03Special weather statement, Jul 2, 6:12 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 612 PM CDT SUN JUL 2 2017 OKZ012-022345- Garfield OK- 612 PM CDT SUN JUL 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR eastern Garfield County Until 645 PM CDT... AT 609 PM CDT, a strong thunderstorm was located near Breckenridge. This storm was nearly stationary. HAZARDS INCLUDE... Hail up to the size of pennies... Wind gusts to 50 MPH... Locations impacted include... Enid, Garber, Covington, Breckenridge, Fairmont, Douglas and Hayward. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3658 9746 3627 9746 3625 9781 3652 9776 TIME...MOT...LOC 2309Z 338DEG 1KT 3644 9770 03
Special weather statement, Jul 2, 6:19 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
619 PM CDT SUN JUL 2 2017
OKZ046-050-030000-
Love OK-Carter OK-
619 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR north central Love and
southeastern Carter Counties Until 700 PM CDT...
AT 617 PM CDT, a strong thunderstorm was located near Lone Grove,
moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Ardmore, Lone Grove, Dickson, Springer, Gene Autry, Overbrook and
Lake Murray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3402 9724 3418 9735 3438 9717 3437 9706
3435 9704 3434 9704 3433 9703 3433 9693
3417 9694 3417 9697 3410 9697
TIME...MOT...LOC 2317Z 245DEG 18KT 3416 9723
03Local storm report, Jul 2, 6:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT SUN JUL 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND GST LONE GROVE 34.18N 97.26W
07/02/2017 E60 MPH CARTER OK TRAINED SPOTTER
&&
JPLocal storm report, Jul 2, 6:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT SUN JUL 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL LONE GROVE 34.18N 97.26W
07/02/2017 E1.50 INCH CARTER OK TRAINED SPOTTER
&&
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:13 AM CDT | Special Weather Statement | OUN | Harmon | 47 min |
| Jul 2, 4:57 AM CDT | Special Weather Statement | OUN | Harmon | 48 min |
| Jul 2, 5:25 AM CDT | Special Weather Statement | OUN | Beckham, Greer, Jackson | 20 min |
| Jul 2, 5:45 AM CDT | Special Weather Statement | OUN | Beckham, Greer, Jackson | 30 min |
| Jul 2, 2:12 PM CDT | Special Weather Statement | OUN | Alfalfa | 33 min |
| Jul 2, 2:16 PM CDT | Special Weather Statement | OUN | Lincoln | 29 min |
| Jul 2, 2:22 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 38 min |
| Jul 2, 2:25 PM CDT | Special Weather Statement | OUN | Oklahoma | 35 min |
| Jul 2, 2:47 PM CDT | Special Weather Statement | OUN | Grant | 28 min |
| Jul 2, 2:48 PM CDT | Special Weather Statement | OUN | Carter | 27 min |
| Jul 2, 2:48 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 42 min |
| Jul 2, 2:59 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| Jul 2, 3:00 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 30 min |
| Jul 2, 3:10 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 50 min |
| Jul 2, 3:12 PM CDT | Special Weather Statement | OUN | Grant | 33 min |
| Jul 2, 3:17 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 43 min |
| Jul 2, 3:19 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 41 min |
| Jul 2, 3:29 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pontotoc, Pottawatomie, Seminole | 46 min |
| Jul 2, 3:34 PM CDT | Areal Flood Advisory | OUN | Lincoln | 3 hr |
| Jul 2, 3:51 PM CDT | Special Weather Statement | OUN | Lincoln | 24 min |
| Jul 2, 3:58 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 29 min |
| Jul 2, 4:02 PM CDT | Areal Flood Advisory | OUN | Pottawatomie, Seminole | 3 hr |
| Jul 2, 4:14 PM CDT | Special Weather Statement | OUN | Pontotoc | 31 min |
| Jul 2, 4:18 PM CDT | Flash Flood Warning | OUN | Seminole | 3 hr |
| Jul 2, 4:19 PM CDT | Special Weather Statement | OUN | Seminole | 26 min |
| Jul 2, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 53 min |
| Jul 2, 4:24 PM CDT | Special Weather Statement | OUN | Jefferson | 36 min |
| Jul 2, 4:25 PM CDT | Special Weather Statement | OUN | Kay | 50 min |
| Jul 2, 4:51 PM CDT | Special Weather Statement | OUN | Coal, Hughes | 24 min |
| Jul 2, 4:54 PM CDT | Special Weather Statement | OUN | Carter, Love | 36 min |
| Jul 2, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 49 min |
| Jul 2, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 32 min |
| Jul 2, 5:10 PM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Jul 2, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 47 min |
| Jul 2, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc | 48 min |
| Jul 2, 6:10 PM CDT | Special Weather Statement | OUN | McClain | 50 min |
| Jul 2, 6:12 PM CDT | Special Weather Statement | OUN | Garfield | 33 min |
| Jul 2, 6:17 PM CDT | Flash Flood Warning | OUN | Coal, Murray, Pontotoc | 6 hr |
| Jul 2, 6:19 PM CDT | Special Weather Statement | OUN | Carter | 41 min |
| Jul 2, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 38 min |
| Jul 2, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 49 min |
| Jul 2, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 40 min |
| Jul 2, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 48 min |
| Jul 2, 6:45 PM CDT | Special Weather Statement | OUN | Love | 45 min |
| Jul 2, 6:53 PM CDT | Flash Flood Warning | OUN | Coal | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.